Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 31, NWS Charleston, SC

April 14, 2021

NWS Charleston, SC issued this small craft advisory at Apr 14, 2021, 3:06 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2021, 3:06 PM EDT (19:06 UTC)
Expired
Apr 15, 2021, 7:33 AM EDT
In force
16 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

487 
WHUS72 KCHS 141906
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
306 PM EDT Wed Apr 14 2021

AMZ330-150300-
/O.NEW.KCHS.SC.Y.0031.210414T1906Z-210415T0300Z/
Charleston Harbor-
306 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-150315-
/O.NEW.KCHS.SC.Y.0031.210414T2100Z-210415T0600Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
306 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-150315-
/O.NEW.KCHS.SC.Y.0031.210414T2100Z-210415T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
306 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
338 
WHUS72 KCHS 142208
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
608 PM EDT Wed Apr 14 2021

AMZ350-150600-
/O.EXA.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
608 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-150600-
/O.EXA.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
608 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ330-150300-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0300Z/
Charleston Harbor-
608 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts to 25 knots and waves
  1 to 2 ft.

* WHERE...Charleston Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
608 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-150615-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
608 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
072 
WHUS72 KCHS 150034
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
834 PM EDT Wed Apr 14 2021

AMZ330-150300-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0300Z/
Charleston Harbor-
834 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts to 25 knots and 
  waves 1 to 2 ft.

* WHERE...Charleston Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
834 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
834 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
834 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-150845-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
834 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
127 
WHUS72 KCHS 150232
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1032 PM EDT Wed Apr 14 2021

AMZ330-150600-
/O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Charleston Harbor-
1032 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts to 25 knots and 
  waves 1 to 2 ft.

* WHERE...Charleston Harbor.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1032 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1032 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-150600-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1032 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-150900-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1032 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
267 
WHUS72 KCHS 150536
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
136 AM EDT Thu Apr 15 2021

AMZ330-151200-
/O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Charleston Harbor-
136 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-151200-
/O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
136 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-151200-
/O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
136 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-151200-
/O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
136 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-151200-
/O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
136 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
575 
WHUS72 KCHS 150653
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
253 AM EDT Thu Apr 15 2021

AMZ330-352-354-374-150800-
/O.CAN.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Charleston Harbor-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
253 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

AMZ350-151200-
/O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
253 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
408 
WHUS72 KCHS 151133
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
733 AM EDT Thu Apr 15 2021

AMZ350-151245-
/O.CAN.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
733 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:37 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 14, 1:37 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
137 PM EDT Wed Apr 14 2021

.SYNOPSIS...
Dry high pressure will prevail into tonight. A cold front will
advance through the region Thursday then will stall off the
Southeast coast Friday through early next week. A series of low
pressures will track along this stationary front and will
produce periods of inclement weather this weekend into early
next week. Drier high pressure will build over the region
during the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early afternoon update: Only minor changes to the current
forecast. Updated temps/dewpoints with current observations.
Otherwise, no changes.

Upper-level ridging and high pressure centered over the Atlantic
will prevail for much of the day. Strong low-level warm
advection and mostly sunny skies will allow for temperatures to
warm into the mid to upper 80s. For the morning update, went
ahead and bumped temps up a degree in most places as
temperatures are rapidly warming. Along the beaches, with an
onshore flow, temperatures will be slightly cooler. With deep
mixing this afternoon and shortwave energy shifting closer to
the area, there will be an uptick in winds.

A series of upper shortwaves will move through the area tonight,
then a cold front will approach toward daybreak Thursday.
Although low-level moisture advection will be quite limited
tonight, there should be enough forcing to produce at least
scattered showers from late this evening through the overnight
hours. Persistent 5-8 kt SW winds will result in a mild night
with lows in the low/mid 60s.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A cold front will staff off the Southeast coast, and waves of low
pressure will develop and track east within the associated
baroclinic zone. As a result, this period will feature cooler
temperatures, mostly cloudy conditions and periods of showers. The
prospects for measurable rainfall appear greatest across southern
counties of the forecast area. Farther north, including the
Charleston Tri-County region and far inland counties, the potential
for measurable rainfall remains uncertain and will depend on the
track, strength and mesoscale environment/thunderstorm coverage of
each wave of low pressure that will pass to our south.

Thursday: The cold front will advance into the region, and a weak
shortwave trough aloft will track east across the Southeast. Weak
forcing for ascent and transport of PWAT values around 1.5 inch will
support showers. Guidance has trended wetter as compared with recent
days, and at least likely PoPs are in order south of Interstate 16
from mid morning to mid/late afternoon. The northward extent of
deeper moisture/precipitation remains uncertain, so PoPs decrease
farther north, as low as 25-30 percent far inland/north. However, if
the shortwave trough amplifies even slightly, more widespread
showers could spread deeper into the forecast area. Instability
could support isolated thunderstorms across southern counties, but
no severe weather is expected. Otherwise, high temperatures will
average close to normal, in the middle 70s at most locations.

Thursday night into Friday night: As the cold front and associated
shortwave trough aloft push off the Southeast coast, and the cold
front should stall. Weak high pressure will press into the region
and should provide a period of rain-free conditions, especially
later Thursday night into early afternoon Friday. Then, the next
wave of low pressure will advance east along the stationary front
and could spread a few showers into far southern counties by
later Friday, with at least isolated/scattered showers advancing
into the forecast area Friday night. Otherwise, cooler conditions
will prevail, with Thursday night and Friday night lows mainly in
the 50s and Friday highs in the lower 70s.

Saturday: The next wave of low pressure and associated deep layered
moisture will spread additional showers into the forecast area. PoPs
are graduated from 30-40 percent far north/inland to categorical
south of I-16, and given guidance trends higher PoPs could
eventually be required across a wider swath of the region. saturday
should also be the coolest day of this period, with temperatures
struggling to climb about the upper 60s at many locations.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Unsettled conditions/at least isolated/scattered showers will
persist into Tuesday as additional waves of low pressure track near
the Southeast coast. Details regarding timing, coverage and
intensity of precipitation events remain uncertain, and forecasts
remain generic. Then, high pressure should finally expend into
the region with drier conditions by the middle of next week.
Highs in the 70s and lows in the 50s should remain common.
However, greater coverage of showers could result in cooler
daytime temperatures Sunday, Monday or Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR. Gusty winds should last through sunset. Thereafter,
isolated showers could approach the terminals, though overall
confidence of timing and impacts is low so have left out any
mention for now. On Thursday, ceilings will likely lower in
showers and thunderstorms.

Extended Aviation Outlook: Periods of flight restrictions,
especially in lower ceilings, could occur at any time Thursday
into early next week.

&&

.MARINE...
Moderate southerly flow this morning will increase throughout
the afternoon hours as a potent low-level jet develops over the
marine area. The current forecast for the Charleston nearshore
waters and Charleston Harbor have sustained winds increasing to
15-20 kt during the mid afternoon with some higher gusts. We may
very well need Small Craft Advisories for both of these zones at
some point this afternoon into the evening due to 25 kt gusts.
At this juncture we held off on issuing advisories as we're
thinking the gusts may stay just below that threshold. Fairly
potent winds will continue through tonight across the marine
area as a cold front approaches the area.

Thursday through Monday: Ahead of a cold front, southwest winds
15- 20 knots and and seas 3-5 feet are expected Thursday, and a
few gusts to 25 knots will be possible. Small Craft Advisories
could eventually be required in some areas. Winds will shift to
the west/northwest 10-15 knots with gusts to 20 knots Thursday
evening, then will veer to the north/northeast at similar speeds
later Thursday night in to Friday morning. Seas will average
2-4 feet. Then, changeable wind direction should remain at or
below 15 knots most of the time this weekend into early next
week. Seas will average 1-3 feet through this period. Of note,
thunderstorms could impact Georgia waters any time this weekend
into early next week.

&&

.FIRE WEATHER...
RH is expected to drop to 27-30% for a few hours this afternoon
across far inland SC/GA zones. Meanwhile, an approaching low-
level jet and warm surface temperatures will result in deep
mixing and some gusty winds. Although we bumped up our winds and
temperatures a bit for this afternoon, we are still just shy of
Fire Danger Statement criteria and the duration/area of
possible criteria seems a bit too low to justify a statement at
this time.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
Hazardous weather outlook, Apr 14, 3:19 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
319 AM EDT Wed Apr 14 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-151245-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
319 AM EDT Wed Apr 14 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.